Alert archive / Georgia / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Tallahassee, FL

July 7, 20215 counties in Georgia

NWS Tallahassee, FL issued this areal flood warning at Jul 7, 2021, 6:19 PM EDT for 5 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 6:19 PM EDT (22:19 UTC)
Expired
Jul 8, 2021, 12:15 AM EDT
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 17 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WGUS42 KTAE 072219
FLWTAE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
619 PM EDT Wed Jul 7 2021

GAC019-027-075-173-185-080415-
/O.NEW.KTAE.FA.W.0003.210707T2219Z-210708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien GA-Brooks GA-Cook GA-Lanier GA-Lowndes GA-
619 PM EDT Wed Jul 7 2021

The National Weather Service in Tallahassee has issued a

* Flood Warning for Urban area and small stream in...
  South Central Berrien County in south central Georgia...
  Eastern Brooks County in south central Georgia...
  Southeastern Cook County in south central Georgia...
  Lanier County in south central Georgia...
  Lowndes County in south central Georgia...

* Until 1215 AM EDT.

* At 619 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 2 and 5 inches of rain have fallen in the 
  last 4 Hours.

* Some locations that will experience flooding include...
  Valdosta, Lake Park, Lakeland, Adel, Hahira, Ray City, Moody Air 
  Force Base, I-75 At Exit 16, Remerton, Meigs, Dasher, Cecil, I-75 
  At Exit 22, Barretts, Valdosta Regional Airport, Kinderlou, I-75 
  At Exit 11, I-75 At Exit 29, Naylor and New Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3065 8355 3072 8348 3112 8347 3114 8320
      3113 8297 3087 8297 3087 8298 3086 8301
      3085 8301 3085 8302 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8313 3077 8314
      3072 8313 3072 8314 3062 8314

$$

EB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 5:55 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 7, 5:55 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
555 PM EDT Wed Jul 7 2021

.NEAR TERM [Through Thursday]...

At 5 pm the ill defined center of TS Elsa was roughly near
Valdosta. Elsa was moving to the northeast and will leave
our forecast area shortly. The remaining watches and warnings
will likely be dropped later this evening. In the wake of
Elsa, we expect a return to a more typical summertime pattern
on Thursday with scattered mainly afternoon thunderstorms with
highs in the upper 80s to around 90. Lows tonight in the lower
70s.

.SHORT TERM [Thursday Night Through Friday Night]...

A seasonably moist environment will remain in place with a low
amplitude trough north of our area. Scattered to numerous mainly
afternoon showers and thunderstorms on Friday with the best chance
(60%) across our northern zones closer to the trough. High
temperatures will generally be in the upper 80s with overnight lows
in the lower 70s.

.LONG TERM [Saturday Through Wednesday]...

Deep layer ridging will gradually build westward from the western
Atlantic which may temper diurnal convection below seasonal levels
just a bit for Tuesday and Wednesday. Daily max temperatures will
gradually increase to the lower to possibly mid 90s by the end the
period. Heat indices will elevate into the mid to upper 90s by early
next week.

&&

.AVIATION...
[Through 18Z Thursday]

Tropical storm conditions will impact VLD and points north for the
first few hours of this forecast. Otherwise, some outer bands
associated with Elsa could produce brief reductions of ceilings and
visibility to MVFR or lower through this evening. Once Elsa departs
northeast, look for typical scattered showers and thunderstorms on
Thursday.

&&

.MARINE...

Elsa made landfall this morning along the southeast big bend
coast and conditions have improved now that the system has moved
well off to the northeast of the local waters. Conditions will
return to a more typical summer pattern starting on Thursday with
lower winds and seas.

&&

.FIRE WEATHER...

Aside from possible low afternoon dispersion Friday afternoon there
are no other fire weather concerns.

&&

.HYDROLOGY...

As expected the heaviest rains with TS Elsa were mainly along and
on the east side of the storm track across our easternmost Big
Bend zones extending up into south-central Georgia. Rainfall
amounts in these areas were generally in the 2-4 inch range with
some amounts up to 6 and 7 inches based on radar estimates and
ground reports. These amounts occurred over already wet conditions
in the Southeast Florida Big Bend and prompted the issuance of a
few flood warnings and flood advisories. We will be monitoring
local rivers for rises the next few days for possible riverine
flooding.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  87  73  87  73 /  40  50  10  40   0
Panama City   76  86  76  86  75 /  30  40  10  30   0
Dothan        72  86  71  86  72 /  40  60  20  60   0
Albany        72  87  72  88  73 /  60  60  20  60   0
Valdosta      72  86  72  88  72 /  60  60  10  50   0
Cross City    74  87  74  88  73 /  50  50  10  30   0
Apalachicola  76  85  76  85  76 /  30  40  10  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Madison.

     High Rip Current Risk until 4 AM EDT /3 AM CDT/ Thursday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Tropical Storm Warning for Brooks-Lanier-Lowndes.

     Wind Advisory until 2 AM EDT Thursday for Ben Hill-Berrien-Cook-
     Irwin-Tift.

AL...None.
GM...None.

&&

&&

NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Wool
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry

In the hours before

Local storm report, Jul 7, 3:12 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      3 SE VALDOSTA           30.82N 83.24W
07/07/2021                   LOWNDES            GA   PUBLIC

            REPORT OF WATER FLOODING SAN BERNADINO WAY.

&&

RH
Local storm report, Jul 7, 3:32 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TROPICAL STORM   2 WSW DILLS             30.61N 83.80W
07/07/2021                   JEFFERSON          FL   PUBLIC

            REPORT OF A TREE DOWN ALONG DILLS RD.

&&

RH
Local storm report, Jul 7, 3:38 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TROPICAL STORM   3 NW WAUKEENAH          30.44N 83.98W
07/07/2021                   JEFFERSON          FL   EMERGENCY MNGR

            REPORT OF A TREE AND POWERLINE DOWN AT
            WATTERMILL RD NEAR STEEL RD.

&&

RH
Local storm report, Jul 7, 4:00 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 ESE LAKE PARK         30.68N 83.18W
07/07/2021                   LOWNDES            GA   EMERGENCY MNGR

            US-41 SOUTH OF LAKE PARK, GA IS BEING
            CLOSED.

&&

RH
Local storm report, Jul 7, 4:19 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     NON-TSTM WND GST 1 SW MOODY AFB          30.97N 83.20W
07/07/2021  M41 MPH          LOWNDES            GA   AWOS

            AWOS STATION KVAD MOODY AFB REPORTED A WIND
            GUST OF 41 MPH.

&&

RH
Local storm report, Jul 7, 4:20 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 ESE LAKE PARK         30.68N 83.18W
07/07/2021                   LOWNDES            GA   EMERGENCY MNGR

            US-41 SOUTH OF LAKE PARK, GA IS BEING
            CLOSED.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:36 AM EDTSpecial Weather StatementTAEGrady, Thomas54 min
Jul 7, 10:40 AM EDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Tift, Worth80 min
Jul 7, 11:27 AM EDTSpecial Weather StatementTAEDecatur, Seminole63 min
Jul 7, 12:19 PM EDTWind AdvisoryTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Thomas and 1 more14 hr
Jul 7, 1:01 PM EDTSpecial Weather StatementTAELee, Turner, Worth59 min
Jul 7, 1:17 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Quitman88 min
Jul 7, 1:43 PM EDTFlash Flood WarningTAEBrooks, Lowndes5 hr
Jul 7, 2:59 PM EDTFlash Flood WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes3 hr

Nearby

Areal Flood Warnings in Georgia, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.